MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 30MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 30MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420564
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to subluxation.
 
Additional Manufacturer Narrative
The associated genesis ii constrained articular insert was returned and evaluated.A lab analysis conducted during this investigation indicated material deformation was observed around the anterior and posterior face of the as-received insert.Scratches and wear were visible on medial and lateral sides of the insert post indicating this constrained insert may have interacted with the femoral component during use.There was also wear observed on the articulating surface of the insert.Burnishing and wear was observed on the inferior surface with damage around the locking mechanism.No manufacturing deviations were noted during this investigation.Based on the investigation conducted, the exact cause of the reported subluxation was not able to be determined.Our investigation including a review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The batch number was provided for the device.Thus, a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.There is no information that would suggest the implanted device failed to meet specifications.Our clinical evaluation noted the images provided were post left tka which show the insert anteriorly dislocated but a root cause is not known.The patient impact was the reported revision and an expected brief post-operative rehabilitative phase.No further medical assessment can be rendered at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GNS II CON INS SZ7-8 30MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8025321
Report Number1020279-2018-02291
Device Sequence Number11107750
Product Code JWH
UDI-Device Identifier03596010208248
UDI-Public03596010208248
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420564
Device Lot NumberD1605166
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR